brompheniramine, dextromethorphan, and pseudoephedrine (cont.)
IN THIS ARTICLE
- What is brompheniramine, dextromethorphan, and pseudoephedrine (Allanhist PDX Drops, Anaplex DM, Anaplex DMX, Andehist DM NR Syrup, Brom Tann, Bromaline DM, Bromdex D, Bromfed DM, Bromhist PDX, Bromhist-DM Drops, Bromophed-DX, Bromph DM, Bromplex DM, BroveX PSE DM, Dallergy DM, EndaCof-DM, Histacol BD Drops, Myphetane DX Cough, Neo DM, PBM Allergy, Pediahist DM Drops, ProHist DM, Q-Tapp DM, Resperal-DM Drops, Robitussin Allergy & Cough, Sildec DM)?
- What are the possible side effects of brompheniramine, dextromethorphan, and pseudoephedrine?
- What is the most important information I should know about brompheniramine, dextromethorphan, and pseudoephedrine?
- What should I discuss with my healthcare provider before taking brompheniramine, dextromethorphan, and pseudoephedrine?
- How should I take brompheniramine, dextromethorphan, and pseudoephedrine?
- What happens if I miss a dose?
- What happens if I overdose?
- What should I avoid while taking brompheniramine, dextromethorphan, and pseudoephedrine?
- What other drugs will affect brompheniramine, dextromethorphan, and pseudoephedrine?
- Where can I get more information?
What happens if I miss a dose?
Since this medication is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.
Overdose symptoms may include severe forms of some of the side effects listed in this medication guide.
What should I avoid while taking brompheniramine, dextromethorphan, and pseudoephedrine?
This medicine may cause blurred vision and may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.
Drinking alcohol can increase certain side effects of this medication.
Ask a doctor or pharmacist before using any other cold, allergy, cough, or sleep medicine. Antihistamines, cough suppressants, and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine, cough suppressant, or decongestant.
Avoid taking this medication if you also take diet pills, caffeine pills, or other stimulants (such as ADHD medications). Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.
Avoid becoming overheated or dehydrated during exercise and in hot weather. This medication can decrease sweating and you may be more prone to heat stroke.
What other drugs will affect brompheniramine, dextromethorphan, and pseudoephedrine?
Ask a doctor or pharmacist before using this medicine if you regularly use other medicines that make you sleepy (such as narcotic pain medication, sedatives, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by brompheniramine or dextromethorphan.
Ask a doctor or pharmacist if it is safe for you to take this medication if you are also using any of the following drugs:
- atropine (Atreza, Sal-Tropine);
- benztropine (Cogentin);
- topiramate (Topamax);
- zonisamide (Zonegran);
- an antidepressant such as citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), paroxetine (Paxil, Pexeva), sertraline (Zoloft), venlafaxine (Effexor), and others;
- anti-nausea medications such as belladonna (Donnatal), dimenhydrinate (Dramamine), droperidol (Inapsine), methscopolamine (Pamine), or scopolamine (Transderm Scop);
- bladder or urinary medications such as darifenacin (Enablex), flavoxate (Urispas), oxybutynin (Ditropan, Oxytrol), solifenacin (Vesicare), tolterodine (Detrol), or Urogesic Blue;
- bronchodilators such as ipratropium (Atrovent) or tiotropium (Spiriva);
- irritable bowel medications such as dicyclomine (Bentyl), hyoscyamine (Hyomax), or propantheline (Pro Banthine); or
- ulcer medicine such as glycopyrrolate (Robinul) or mepenzolate (Cantil).
This list is not complete and other drugs may interact with brompheniramine, dextromethorphan, and pseudoephedrine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
Where can I get more information?
Your pharmacist can provide more information about brompheniramine, dextromethorphan, and pseudoephedrine.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2013 Cerner Multum, Inc. Version: 7.03. Revision date: 6/1/2012.
Your use of the content provided in this service indicates that you have read,understood and agree to the End-User License Agreement,which can be accessed by clicking on this link.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Use the pill finder tool on RxList.